MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430152-02
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci¿assisted transaxillary thyroidectomy procedure, a fragment from the maryland bipolar forceps instrument broke off and became lodged in tissue that was dissected.The fragment was recovered along with the soft tissue of the thyroid nodule, which was already planned for removal.The surgery proceeded using a replacement maryland bipolar forceps instrument.No additional procedure was required, and no postoperative imaging was performed.The patient has not experienced any postoperative complications.Additionally, the patient's current medical status was noted as good.The surgeon did not observe any functional issues with the instrument during use.
 
Additional Manufacturer Narrative
The maryland bipolar forceps instrument has not been received for failure analysis evaluation.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The maryland bipolar forceps instrument was analyzed and found to have a broken molded insulator on the upper jaw.Due to the broken molded insulator, one of the entire grip tips appeared to be completely detached from the instrument.The grip base for the grip with the cracked molded insulator did not appear to be bent.The three broken pieces retrieved measured approximately 4.30mm x 15.17 mm, 1.38mm x 8.24mm and 2.12mm x 2.13mm, confirming that a fragment detached from the instrument and was returned with the instrument.The housing was removed for inspection and found no damage.The inputs were manually articulated, and the roll, joggle, pitch and yaw went to the right directions.Additional observation related to the customer complaint was that the instrument was found to have detached fragments from the broken molded insulator.The three detached fragments that were returned measured approximately 4.30mm x 15.17 mm, 1.38mm x 8.24mm and 2.12mm x 2.13mm.The detached fragments were the grip tip and some parts were from the molded insulator.The instrument was found to have a broken conductor wire at the distal base.The instrument failed the electrical continuity test, confirming a complete break in the wire.No thermal damage was found on the instrument.The conductor wire was likely broken due to the molded insulator damage.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24286115
Report Number2955842-2026-03011
Device Sequence Number15990898
Product Code NAY
UDI-Device Identifier00886874123461
UDI-Public(01)00886874123461(11)250731(10)K10250731
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430152-02
Device Catalogue Number430152
Device Lot NumberK10250731 0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date02/07/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown